Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 9, 2015, 3:23 PM MDT for El Paso County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 3:23 PM MDT (21:23 UTC)
- Expired
- Aug 9, 2015, 3:45 PM MDT
- In force
- 22 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 29 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WWUS85 KPUB 092123 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MDT SUN AUG 9 2015 COZ085-092145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 323 PM MDT SUN AUG 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL 345 PM MDT... AT 323 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSH...OR 40 MILES SOUTHWEST OF LIMON...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL EL PASO COUNTY. LAT...LON 3870 10416 3883 10405 3863 10405 TIME...MOT...LOC 2123Z 298DEG 8KT 3875 10405 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:48 PM MDT, 35 minutes earlier.
Area forecast discussion, Aug 9, 2:48 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT SUN AUG 9 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 248 PM MDT SUN AUG 9 2015 MONSOON PLUME EXTENDS ACROSS SOUTHEAST PORTIONS OF THE AREA WITH EAST TO NORTHEAST UPSLOPE FLOW ACROSS THE PLAINS. THIS HAS KEPT DEW POINTS IN THE 50S...WITH A MIX OF 30S AND 40S ACROSS THE MOUNTAIN AREAS AND NORTHERN I-25 CORRIDOR. CONVECTION THIS AFTERNOON IS FIRING OVER THE ELEVATED TERRAIN AND ALONG A BOUNDARY WHICH IS DROPPING THROUGH SOUTHEAST CO...THOUGH IT LOOKS LARGELY SUPPRESSED AS SE CO APPEARS TO BE ON THE BACK SIDE/SUBSIDENCE REGION OF A SHORTWAVE/MCV WHICH HAS PUSHED INTO WESTERN KS. DEW POINTS ARE STILL ANTICIPATED TO MIX OUT A LITTLE...BUT THERE SHOULD BE A GOOD 1000-1500 J/KG OF CAPE ACROSS THE SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING...AND WITH DEEP LAYER SHEARS RUNNING AROUND 30-40 KTS...AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE. MOST LIKELY AREA FOR THIS TO OCCUR WILL BE ACROSS LAS ANIMAS...BACA...AND PROWERS COUNTIES. MARGINALLY SEVERE HAIL AND WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY STORM THREATS. THUNDERSTORMS SHOULD DIMINISH WITH LOSS OF HEATING...THOUGH SHORT RANGE MODELS SUGGEST ANOTHER WAVE MAY COME OFF THE SOUTHEAST MOUNTAINS INTO THE PLAINS DURING THE LATE EVENING AND OVERNIGHT HOURS. THESE SHOULD BE WEAKER IN INTENSITY AND SHOULD MOVE EAST AND DIMINISH ACROSS SE CO BY EARLY MONDAY MORNING. BUILDING UPPER RIDGE WILL BRING A RESURGENCE OF THE MONSOON PLUME NORTHWARD INTO CO ON MONDAY. THIS WILL INCREASE THUNDERSTORM CHANCES ACROSS ALL OF THE DISTRICT AS PRECIPITABLE WATERS INCREASE. EAST UPSLOPE FLOW ACROSS THE PLAINS SHOULD KEEP DEW POINTS A LITTLE HIGHER ON MONDAY...AND WITH SOME SUBTLE SHORTWAVES EMBEDDED WITHIN THE FLOW...SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP OVER THE MOUNTAINS BY AFTERNOON...AND ACROSS SOUTHEAST PLAINS DURING THE MID-LATE AFTERNOON. MODELS HIT THE SOUTHERN SANGRES AND RATON RIDGE REGION THE HARDEST WITH SOME HEALTHY QPF AMOUNTS. MAY HAVE TO MONITOR THIS AREA FOR AN INCREASED FLASH FLOOD POTENTIAL MONDAY AFTERNOON...ESPECIALLY ON BURN SCARS SUCH AS EAST PEAK. HOWEVER MODELS DIFFER WITH THE DETAILS ON THESE QPF AMOUNTS...WITH NAM12 SIGNIFICANTLY HEAVIER THAN GFS WITH QPF ACROSS LAS ANIMAS AND BACA COUNTIES. WILL LET ANOTHER MODEL RUN CYCLE OR TWO COME IN BEFORE DECIDING ON A FLASH FLOOD WATCH...BUT ITS POSSIBLE THAT LAS ANIMAS AND BACA COUNTIES MAY NEED ONE. OTHERWISE...TEMPERATURES SHOULD REMAIN MILD TONIGHT...WITH MAX TEMPS ON MONDAY REMAINING BELOW CLIMATOLOGY. -KT .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 248 PM MDT SUN AUG 9 2015 ...EXTENDED PERIOD FEATURES THE MONSOON PLUME INTO THE WEEKEND... MONDAY NIGHT...INTERESTING SCENARIO DEPICTED BY NAM AND HINTED AT BY GFS. ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS THE AREA THROUGHOUT MUCH OF THE NIGHT AS A SHORTWAVE ROTATES AROUND THE WESTERN SIDE OF THE RIDGE...BUT A PERSISTENT AND STRONG MCS SHOWN BY THE NAM ACROSS LAS ANIMAS AND BACA COUNTIES THROUGHOUT THE NIGHT. THE MCS GIVES SEVERAL INCHES OF RAIN TO THAT AREA...SO UPPED THE POPS DURING THE NIGHT. TUESDAY...THE GFS HINTS AT THE MCS IN THE MORNING...WHILE THE NAM YIELDS A FEW MORE INCHES OF RAIN TO EASTERN LAS ANIMAS AND BACA COUNTIES. OTHERWISE...A SHORTWAVE ACROSS WESTERN COLORADO MAY CONTINUE RAINFALL IN THE WEST THROUGH THE MORNING. THEN DIURNAL SHOWER AND STORMS GET GOING ACROSS THE REST OF THE AREA. HIGH TEMPERATURES SHOULD BE LOWER WITH THE RAIN AND CLOUD COVER...PERHAPS BELOW SEASONAL NORMS. CONVECTION AGAIN COULD PERSIST THROUGH THE OVERNIGHT HOURS INTO WEDNESDAY MORNING. WEDNESDAY THROUGH SUNDAY...THE UPPER RIDGE STAYS OVER THE ROCKIES THROUGH THE PERIOD. BOTH GFS AND EUROPEAN MODELS SHOW THE WESTERN TROUGH LIFTING NORTH AND MOVING THROUGH THE NORTHERN ROCKIES AND GREAT PLAINS THROUGH THE WEEKEND. DURING THE WEEK...OCCASIONAL SHORTWAVES CIRCLING THE UPPER RIDGE WILL ENHANCE THE DIURNAL CYCLE OF SHOWERS AND STORMS. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE SEASONAL NORMS. THROUGHOUT THE ENTIRE EXTENDED FORECAST PERIOD...THE POSSIBILITY FOR LOCALLY HEAVY RAIN WILL BE THERE...SO SLOW MOVING STORMS WILL BE MONITORED FOR FLASH FLOOD POTENTIAL...ESPECIALLY ACROSS THE NUMEROUS BURN SCARS. -TLM- && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 248 PM MDT SUN AUG 9 2015 ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY WITH KCOS MOST LIKELY TO BE IMPACTED AT THE TERMINAL THIS AFTERNOON. CIGS/VIS WILL MOST LIKELY STAY VFR...BUT SOME BRIEF MVFR CONDITIONS AND GUSTY ERRATIC WINDS UP TO 40 KTS WILL BE POSSIBLE UNDER THE STRONGER STORMS. HIGH RES MODELS BRING ANOTHER ROUND OF SHOWERS AND EMBEDDED THUNDERSTORMS OFF THE SOUTHEAST MTS INTO THE ADJACENT I-25 CORRIDOR DURING THE LATE EVENING/EARLY OVERNIGHT HOURS. THESE COULD AFFECT KCOS AND KPUB BETWEEN 04Z-08Z. VFR CIGS/VIS WITH -TSRA/-SHRA WILL BE POSSIBLE. THUNDERSTORMS SHOULD DIMINISH TOWARDS MONDAY MORNING. THUNDERSTORMS SHOULD INCREASE AGAIN MONDAY AFTERNOON WITH A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS AT ALL THREE TERMINALS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...TM AVIATION...KT
Hazardous weather outlook, Aug 9, 11:32 AM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1132 AM MDT SUN AUG 9 2015 COZ058>089-093>099-101745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1132 AM MDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREATS WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND HAZARDOUS LIGHTNING. IN ADDITION...ONE OR TWO STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND TONIGHT...PARTICULARLY ACROSS PORTIONS OF CROWLEY...OTERO...KIOWA...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES. HAIL UP TO HALF DOLLAR SIZE AND LOCALIZED WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY STORM THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...PRIMARILY IN THE AFTERNOON AND EVENING HOURS. THE MAIN STORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHEASTERN COLORADO PLAINS. 31/13
In the hours before
Special weather statement, Aug 9, 3:23 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MDT SUN AUG 9 2015 COZ085-092145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 323 PM MDT SUN AUG 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL 345 PM MDT... AT 323 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSH...OR 40 MILES SOUTHWEST OF LIMON...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL EL PASO COUNTY. LAT...LON 3870 10416 3883 10405 3863 10405 TIME...MOT...LOC 2123Z 298DEG 8KT 3875 10405 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:04 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 41 min |
| Aug 8, 7:26 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 49 min |
| Aug 8, 8:52 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 29 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.